- 18 Downloads
An event is serious (based on the ICH definition) when the patient outcome is:
* congenital anomaly
* other medically important event
In a retrospective observational study of 123 patients from 1 January 2004 to 1 November 2014, five patients (including three female neonates and a 5-month old infant) [not all sexes and ages clearly stated] were described, who developed hyperammonaemia, hyperammonaemic encephalopathy, leucopenia or microcytic anaemia during treatment with valproic acid [not all dosages, routes and indications stated]. Of these 5 patients, one neonate also received a moderate overdose of valproic acid.
Patient 1: The female neonate, who was born at 39 weeks of gestation at full term, was admitted due to subtle neonatal seizure (day 0) secondary to CNS malformation. Her baseline work-up revealed an ammonia level of 59 mmol/L. She received an acute treatment with phenobarbital on...
- Baudou E, et al. Adverse Effects of Treatment with Valproic Acid during the Neonatal Period. Neuropediatrics 2018: 19 Nov 2018. Available from: URL: http://doi.org/10.1055/s-0038-1676035 - France